Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 350, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 26, 2021, 5:07 PM MDT for Lincoln County, Socorro County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2021, 5:07 PM MDT (23:07 UTC)
- Expired
- Sep 26, 2021, 5:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lincoln County, NM, Socorro County, NM
The radar
The Holloman AFB radar (KHDX), 72 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694
WUUS55 KABQ 262307
SVRABQ
NMC027-053-262345-
/O.NEW.KABQ.SV.W.0350.210926T2307Z-210926T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
507 PM MDT Sun Sep 26 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Western Lincoln County in central New Mexico...
Southeastern Socorro County in central New Mexico...
* Until 545 PM MDT.
* At 507 PM MDT, a severe thunderstorm was located 18 miles south of
Bingham, or 32 miles west of Carrizozo, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bingham.
This includes Highway 380 between Mile Markers 26 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3352 10640 3361 10658 3396 10639 3382 10612
TIME...MOT...LOC 2307Z 211DEG 18KT 3363 10645
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
342 follow-up statements
949
WWUS55 KABQ 262328
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
528 PM MDT Sun Sep 26 2021
NMC027-053-262345-
/O.CON.KABQ.SV.W.0350.000000T0000Z-210926T2345Z/
Lincoln-Socorro-
528 PM MDT Sun Sep 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR WESTERN LINCOLN AND SOUTHEASTERN SOCORRO COUNTIES...
At 528 PM MDT, a severe thunderstorm was located 12 miles south of
Bingham, or 29 miles west of Carrizozo, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bingham.
This includes Highway 380 between Mile Markers 27 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3354 10638 3364 10655 3396 10639 3382 10612
TIME...MOT...LOC 2328Z 211DEG 18KT 3371 10639
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
34587
WWUS55 KABQ 262344
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
544 PM MDT Sun Sep 26 2021
NMC027-053-262353-
/O.EXP.KABQ.SV.W.0350.000000T0000Z-210926T2345Z/
Lincoln-Socorro-
544 PM MDT Sun Sep 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LINCOLN AND
SOUTHEASTERN SOCORRO COUNTIES WILL EXPIRE AT 545 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3354 10638 3364 10655 3396 10639 3382 10612
TIME...MOT...LOC 2343Z 211DEG 18KT 3377 10634
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:51 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 26, 2:51 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 251 PM MDT Sun Sep 26 2021 .SYNOPSIS... Showers and thunderstorms will continue across portions of western and central New Mexico through this evening with a few strong or severe storms possible across Catron and Socorro counties. The storm system responsible for the thunderstorms will shift over the state tonight through Monday night, continuing chances for precipitation mainly across central and western areas. Another storm system will impact New Mexico Thursday and Friday. Widespread, and potentially heavy, precipitation will be possible. Through Friday night, most areas will pick up between one half and two inches of much needed rainfall. A few snow flakes will also be possible across the highest peaks as temperatures fall below normal area wide late in the week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... The upper-level low is still located over AZ per this afternoon's satelitte's imagery, and abundant moisture continues to stream into western and central NM. The PWAT on this morning's KABQ sounding was 1.02" which set a new 12Z record for the date. Even deeper moisture resides to the west as evident by 12Z soundings across AZ. SPC mesoanalysis indicates modest CAPE values at around 1000 J/kg early this afternoon, and with a jet rounding the base of the trough and moving in from the west, that has all accumulated to shower and thunderstorm activity developing along and west of the Continental Divide. Activity will continue to increase in coverage as it moved in a northeasterly direction closer to the RGV. CAMs are in good agreement with diminishing shower and thunderstorm coverage after midnight as available instability decreases. The exception may be across portions of western and northwestern NM. The aforementioned low is expected to set up along the NM/AZ border tonight which may help to keep activity continuing in its vicinity. The low then moves over NM on Monday with its center roughly along or just north of I-40. PWATs do fall slightly to around 0.75" to 0.80" across the area, but that's still above the 75th percentile for the date. Shower and thunderstorm activity will quickly increase in coverage again on Monday and will become more widespread over the RGV and even into eastern NM underneath the closed low. With modest CAPE values of 1000 J/kg and steep low- and mid-level lapse rates, won't rule out perhaps a brief stronger storm, but shear may be the limiting factor. Underneath the low, 0-6km bulk shear values look to be less than what is available today with only 20 knots at best. Much like tonight, activity will likely gradually diminish in coverage late in the evening. But as the low continues to track into northeast NM, some activity may linger overnight within the vicinity of the closed low. Otherwise, temperatures cool down as the low tracks overhead. Highs on Monday will be below normal across central and western NM, but will remain a few degrees above normal across the plains where breezy afternoon winds will persist. LONG TERM...(TUESDAY THROUGH SATURDAY)... The upper low will shift into southeast Colorado on Tuesday. Showers and thunderstorms will remain in the forecast mainly along and west of the Central Mountain Chain as a trailing disturbance shifts into NM from the west. Meanwhile, a 995mb surface low across southeast CO will allow for breezy to windy conditions cross eastern NM. The downslope component to the winds will keep temperatures above normal across the eastern plains, but below normal across the west. Wednesday continues to look like the least active day as the next storm system begins to dive southward across the Great Basin. This system will close off into a low over AZ on Thursday before transversing over NM on Friday and Saturday. The 12Z ECMWF does not dive the upper low as far south as the 00Z run, and also ejects it northeastward over the weekend which is more in line with both the operational GFS and the GFS/EC ensembles. Meanwhile, an associated backdoor cold front will race southward across the plains Wednesday night and through the gaps of the Central Mountain Chain to the AZ border by mid day Thursday. Breezy to windy conditions are expected behind the front across the plains as well as below gaps in the Rio Grande Valley. It continues to look very stable behind the front across much of eastern NM. Thus, showers and thunderstorms look to initially favor western and central NM on Thursday where lift will be strongest ahead of the low and low level easterly upslope will aid in developing convection amidst relatively steep mid level lapse rates. However, storms will likely use up the available instability early, thus thunder will be harder to come by during the evening per forecast soundings increasingly become more tropical in nature. Nonetheless, the remaining showers should be efficient rainfall producers as they spread eastward across the plains by Friday morning. Flooding remains possible. Showers and a few thunderstorms will persist through Friday night as the low shifts northeastward. Quieter conditions are expected for Saturday, though models are struggling with an ill- defined upper air pattern. PoPs may need to be lowered next weekend behind the departing system should models continue to trend this way. 15/34 && .FIRE WEATHER... There are no critical fire weather concerns over the next week as a cool, wet pattern sets up over the area. The first storm system of the week will bring scattered to numerous showers and thunderstorms to much of northern and central NM through Tuesday. The second storm system of the week arrives by Thursday, bringing another round of widespread showers and thunderstorms with wetting precipitation. Temperatures will also cool down with this systems, and highs will be well below normal areawide by Thursday. 15 && .AVIATION... 18Z TAF CYCLE A storm system on approach will continue to increase moisture, leading to increased cloud coverage and SHRA/TS coverage. Storm coverage will increase early this afternoon along and west of the Continental Divide and spread eastward into the RGV by 00Z. The strongest storms will be capable of brief MVFR conditions, heavy rain, small hail, gusty winds, and frequent lightning. Activity will gradually diminish after 06Z, but may persist across western NM, including in and around KGUP and KFMN. Patchy fog and MVFR conditions are likely to develop tonight across western NM especially in areas that receive rainfall today. Across the east, breezy afternoon winds taper off after sunset and VFR conditions prevail. 15 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 52 74 49 73 / 70 60 60 40 Dulce........................... 43 73 42 68 / 50 80 60 70 Cuba............................ 47 68 45 68 / 60 70 60 60 Gallup.......................... 44 70 45 72 / 60 50 50 60 El Morro........................ 43 65 43 66 / 60 60 50 60 Grants.......................... 41 68 42 69 / 60 60 60 60 Quemado......................... 44 66 45 67 / 50 70 40 70 Magdalena....................... 48 69 49 69 / 50 50 30 60 Datil........................... 44 64 44 66 / 50 70 40 70 Reserve......................... 43 70 43 70 / 60 70 30 70 Glenwood........................ 51 74 52 73 / 50 70 30 60 Chama........................... 41 69 39 63 / 40 80 60 70 Los Alamos...................... 51 69 50 66 / 40 70 60 60 Pecos........................... 49 72 47 68 / 20 60 40 40 Cerro/Questa.................... 40 72 39 65 / 20 70 40 70 Red River....................... 39 65 37 58 / 20 70 40 70 Angel Fire...................... 34 67 32 62 / 20 60 40 60 Taos............................ 43 74 41 69 / 20 70 40 60 Mora............................ 44 71 42 68 / 20 60 40 50 Espanola........................ 50 76 47 73 / 30 70 50 50 Santa Fe........................ 51 72 50 69 / 20 60 50 50 Santa Fe Airport................ 50 75 48 72 / 30 60 40 50 Albuquerque Foothills........... 55 76 54 74 / 40 50 40 40 Albuquerque Heights............. 56 77 55 75 / 40 40 40 30 Albuquerque Valley.............. 53 79 52 77 / 50 40 40 30 Albuquerque West Mesa........... 55 77 54 75 / 40 50 40 40 Belen........................... 52 79 52 77 / 40 30 30 40 Bernalillo...................... 53 78 52 74 / 40 50 40 40 Bosque Farms.................... 51 78 50 76 / 50 40 40 30 Corrales........................ 54 79 52 76 / 40 50 50 40 Los Lunas....................... 51 78 50 77 / 50 40 40 30 Placitas........................ 54 74 53 71 / 40 50 40 40 Rio Rancho...................... 55 77 54 74 / 40 50 50 40 Socorro......................... 53 79 54 78 / 50 40 20 40 Sandia Park/Cedar Crest......... 51 70 50 70 / 40 50 40 40 Tijeras......................... 51 73 51 73 / 40 50 40 40 Edgewood........................ 47 73 46 72 / 30 40 30 40 Moriarty/Estancia............... 44 74 42 73 / 30 40 30 30 Clines Corners.................. 47 71 45 69 / 20 40 30 20 Mountainair..................... 48 71 47 70 / 30 30 20 30 Gran Quivira.................... 48 70 48 70 / 40 30 20 30 Carrizozo....................... 53 76 53 76 / 30 20 10 20 Ruidoso......................... 49 69 48 69 / 30 30 10 30 Capulin......................... 50 78 47 74 / 5 20 20 30 Raton........................... 48 82 46 76 / 5 30 20 40 Springer........................ 47 81 45 78 / 10 30 20 30 Las Vegas....................... 48 75 45 73 / 10 50 30 30 Clayton......................... 58 84 53 80 / 0 10 10 10 Roy............................. 53 78 50 76 / 5 20 20 20 Conchas......................... 57 85 52 83 / 5 20 20 10 Santa Rosa...................... 55 81 52 80 / 5 20 20 10 Tucumcari....................... 60 86 56 85 / 0 10 20 10 Clovis.......................... 58 83 54 83 / 5 20 20 10 Portales........................ 60 84 55 84 / 5 20 20 10 Fort Sumner..................... 58 84 55 83 / 5 20 10 10 Roswell......................... 60 88 57 87 / 10 20 10 10 Picacho......................... 55 79 54 78 / 20 20 10 10 Elk............................. 52 75 50 73 / 30 20 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 26, 5:52 AM MDT, 11 hours 15 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Albuquerque NM 552 AM MDT Sun Sep 26 2021 NMZ201>241-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 552 AM MDT Sun Sep 26 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms over Catron County today, but strong to severe thunderstorms will be possible as far north as I-40 and as far east as I-25, including the Albuquerque metro area. Large hail and damaging winds will be the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday through Wednesday, the chance for showers and thunderstorms will continue to favor locations along and west of the central mountain chain. A few strong to severe storms will be possible on Monday mainly over north central areas. Thursday through Saturday, showers and thunderstorms will become more widespread, with areas of heavy rain developing. Rainfall amounts may exceed two inches in some areas which could result in flash flooding, especially below burn scars. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather, rainfall amounts, and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 44
In the hours before
Special weather statement, Sep 26, 5:00 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
500 PM MDT Sun Sep 26 2021
NMZ220-224-262330-
Lower Rio Grande Valley-South Central Highlands-
500 PM MDT Sun Sep 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
SOCORRO COUNTY THROUGH 530 PM MDT...
At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 28
miles northeast of Engle, or 40 miles northeast of Truth Or
Consequences, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Socorro County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3376 10667 3364 10633 3348 10646 3348 10675
TIME...MOT...LOC 2300Z 206DEG 26KT 3343 10665
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:00 PM MDT | Special Weather Statement | ABQ | Socorro | 30 min |
| Sep 26, 5:45 PM MDT | Special Weather Statement | ABQ | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.